Journal of Clinical Medicine
Dasatinib-Associated Gastrointestinal Bleeding and Colitis: A Narrative Review with Illustrative Cases
By Nguyen Thi Mai Nhi, Shyn Yi Tan, Justin Wen Hao Leong and 8 others.
Abstract
Dasatinib, an oral tyrosine kinase inhibitor used for chronic myeloid leukaemia (CML), is increasingly linked to gastrointestinal (GI) toxicities that remain under-recognised in clinical practice, ranging from mild, self-limiting symptoms to clinically significant GI bleeding and inflammatory colitis. This narrative review synthesises the published literature on dasatinib-associated GI bleeding and colitis, examining the mechanisms involved, including Src-family-kinase-mediated platelet dysfunction, endothelial barrier disruption and immune-driven T-cell infiltration, together with evidence on diagnosis and management. Dasatinib-associated colitis is far more extensively reported than non-colitis bleeding, has been reported across a broad adult age range and in both sexes, and has onset ranging from immediate to 9 years after initiation. Haematochezia, diarrhoea and abdominal pain are the most common presentations; endoscopic and histopathological findings are typically nonspecific and often mimic inflammatory bowel disease. The review is illustrated by two cases from a tertiary referral centre: delayed bleeding after cold-snare polypectomy of a diminutive 3 mm colorectal polyp, and chronic active colitis on combination asciminib–dasatinib therapy; formal causality assessment rated a dasatinib contribution as possible and probable, respectively. Dasatinib-associated GI complications, from delayed mucosal bleeding to chronic colitis, are clinically significant and warrant early recognition and multidisciplinary, individualised management. Standardised diagnostic criteria and peri-procedural guidance are needed to better balance bleeding risk against leukaemia control.



